Hi there and welcome to my blog.
I have been lurking on this site for months now and have gained so much insight into other people's experiences with tackling acne that I thought I would document my progress now I have been prescribed Oratane 20mg a day. I hope someone finds the information that I post useful!
Bit of background:
Like alot of you here I struggled with the odd pimple as a teen. Looking back I dont believe it bothered me too much as I saw having acne as a process of growing up that everyone had to go through to some extent - plus a majority of teens went through some form of it in high school so I never felt weird about it.
When I entered college at 18 I was put on birthcontrol (diane 35ED) and cleared quite significantly however the pimples themselves changed. I never got the same little inflamed ones that plagued my forehead as a teen - when i got them they became big and deep and painful and could be anywhere from my cheeks, nose or chin. Again I wasnt too bothered by this as my face was clear enough I could handle a few cysts now and then. It carried on like this until I hit 23. Thats where my real problems started.
Seemingly out of nowhere I was plagued with very inflamed pimples on my cheeks and jawline. I had never in my life experienced such bad skin. Seriously - it went from very mild to moderate in the span of 3 weeks! I went crazy trying things to fix it and broke down emotionally trying. My self confidence has plummetted since and i still have not recovered fully. I still feel emotionally scarred by that breakout as I feel like my face is now a timebomb - the slightest wrong move could set it off!
Anyways I finally broke down and visited my GP. She prescribed me differin - my skin got worse. I know differin is suppose to take months to start working but I was emotionally drained. I didnt want to wait to maybe see results - i wanted someone professional to help. So within a month I returned and asked to see a dermatologist. She agreed and prescribed me minocycline in the meantime...so i continued with differin and took 100mg of mino everyday for three months until I got the appointment.
My skin had cleared dramatically on mino and differin - im not entirely sure which was more effective but I stopped breaking out after about a month or two of use. When I saw the derm I was keen to start getting off antibiotics. She told me to keen going and then start to taper off so I booked a 3 month check up.
By the time 3 months rolled around I hadnt broken out much but I had alot of clogged pores on my chin and still really oily skin. My derm gave me two options. More antibiotics and more agressive topicals...or Roaccutane. I was a little taken a back by that suggestion as my skin wasnt too bad..but the clogged pores were not responding to anything and having to blot my face every hour was getting me down as well. Also the thought of not having to worry about acne long term was nice. So I agreed.
Before anyone jumps down my throat about going on Roaccuatane with my now mild acne - yes I know the risks, yes I trust my derm. This is my decision, no one elses. I want normal skin.
So here I am now 7 days into treatment.
In terms on acne...nothing much has happened. Clogged pores are still the same.
Side effects are already starting though. I cant believe how quickly they started!!!
For the past two days my skin has a weird lumpy texture to it...I cant explain it. It doesnt look like pimples are coming up its just a bit bumpy..its so weird! My skin has also become sensitive - feels sensitive to the cetaphil products i have been using too so I have gotten pink and irritated in a few areas. My boyfriend told me today I looked sunburnt which sucked
My skin is also more oily than its ever been! Its so oily I can barely cope! Im not sure whether this is a common side effect but I hope it goes away soon!
I also have dry eyes and have been feeling a bit tired - more than usual...dont know if its because I have had a big week though.
Anyways this post has been quite lenthy! I promise they wont all be this long.
I will try and do a post every week! From what I have read side effects change quickly so ill try and update on my progress as best I can!
Wish me luck!